Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 244, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2017, 7:12 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 7:12 PM MDT (01:12 UTC)
- Expired
- Jun 27, 2017, 7:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties De Baca County, NM, Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 113 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 3089 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
586
WUUS55 KABQ 280112
SVRABQ
NMC011-019-280145-
/O.NEW.KABQ.SV.W.0244.170628T0112Z-170628T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
712 PM MDT TUE JUN 27 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southwestern De Baca County in east central New Mexico...
South central Guadalupe County in east central New Mexico...
* Until 745 PM MDT.
* At 711 PM MDT, a severe thunderstorm was located 15 miles west of
Yeso, or 21 miles southeast of Vaughn, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Yeso.
This includes Highway 285 between Mile Markers 185 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
LAT...LON 3417 10467 3430 10489 3435 10490 3435 10497
3437 10501 3462 10487 3446 10445
TIME...MOT...LOC 0111Z 292DEG 27KT 3445 10487
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
866
WWUS55 KABQ 280144
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
744 PM MDT TUE JUN 27 2017
NMC011-019-280153-
/O.EXP.KABQ.SV.W.0244.000000T0000Z-170628T0145Z/
De Baca-Guadalupe-
744 PM MDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DE BACA AND SOUTH
CENTRAL GUADALUPE COUNTIES WILL EXPIRE AT 745 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3417 10467 3430 10489 3435 10490 3435 10497
3437 10501 3462 10487 3446 10445
TIME...MOT...LOC 0143Z 292DEG 27KT 3437 10462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:05 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 27, 5:05 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 505 PM MDT Tue Jun 27 2017 .AVIATION... 00Z TAF CYCLE Wdly sct tstms with small hail and wind gusts to around 45kt from the Rio Grande Valley eastward and moving east will persist until around 05Z. Lcl MVFR cigs possible 10-15Z thru the Pecos Valley to KROW vcnty. Much drier westerly winds aloft next 24 hrs. && .PREV DISCUSSION...317 PM MDT Tue Jun 27 2017... .SYNOPSIS... Dry air to the west of New Mexico will shift east over the region Wednesday and Thursday as zonal flow develops over the state. High temperatures will warm a few degrees above normal with very dry late afternoon breezes each day. A back door cold front will slide into eastern NM Thursday night and introduce slightly cooler temperatures for Friday east of the central mountain chain. Increasing low level moisture behind the front will help generate a few dry and gusty showers along the central mountain chain. A ridge of high pressure will redevelop over New Mexico Saturday through much of next week. Moisture seeping northward beneath the high will allow for a gradual increase in shower and storm coverage each day. && .DISCUSSION... The latest 20Z LAPS instability analysis shows a weakly unstable atmosphere focusing over central and eastern NM ahead of a much drier airmass approaching from the west. Radar trends show storm coverage increasing east of the Continental Divide and over the far northeast plains. Gusty outflow winds will be the primary concern around the Rio Grande Valley thru 6pm as showers become increasingly more high-based. The more robust convection will focus over east- central and northeastern NM where deeper moisture is in place ahead of the approaching westerly wind shift. A deep layer dry intrusion centered over the Great Basin will move slowly east Wednesday and Thursday as zonal flow increases within the base of an upper trough traversing the northern Rockies. 700- 500mb layer winds near 20kt Wednesday will increase to near 35kt Thursday as the base of the upper trough shifts north of NM. A surface low over northeastern NM will deepen to 994mb Thursday and combine with strong afternoon heating and deep mixing to produce widespread breezy conditions. See the fire weather discussion for details on elevated fire weather concerns the next several days. Temperatures thru this period will trend back above normal with lots of mid 90s and low 100s. Modest changes arrive Friday as a shallow, moist back door cold front shifts south/southwest across the eastern plains. Gap winds are likely in the Rio Grande Valley Friday morning as surface high pressure strengthens over the eastern plains. Temps will trend several degrees cooler across eastern NM behind the front. The chance for showers and storms will increase slightly as low level upslope flow sets up beneath west/northwest flow aloft. Otherwise a rather benign day is expected. A 592dm H5 high will develop over northern MX Saturday and lift north into NM for all of next week. Meanwhile, a weak upper level low will slide slowly south along the CA coastline. 850-700mb layer flow will slowly shift more southerly and help advect mid level moisture into the region from northern MX and the Baja region. This will be an important set up to watch for as any convective clusters that develop around the region will help begin a more true monsoon cycle. Guyer && .FIRE WEATHER... Scattered to isolated showers and thunderstorms will favor the central mountain chain eastward this evening as very dry air pushes into the area from the west. The drying trend will continue with widespread single-digit humidities Wednesday and Thursday, as well as poor humidity recoveries. Stronger winds aloft and a surface trough in the lee of the Sangre de Cristo Mountains, will cause breezy surface winds to return Wednesday and especially Thursday. Both days will feature locally critical fire weather conditions along and just east of the central mountain chain, but locally critical conditions will also spread over the northwest mountains and plateau Thursday afternoon. Haines indices will reflect the drier conditions with widespread 6's Wednesday and Thursday. The dry conditions will persist until a moist back door cold front brings some humidity and Haines improvement, and cooler temperatures, across central and eastern areas Friday. There will be a chance for showers and thunderstorms in and east of the Sangre de Cristos Friday, then along and east of the central mountain chain Saturday. Saturday's convection could reach the northwest mountains, too. Sunday and Monday, a mid level ridge of high pressure over NM and a stationary upper trough over the West Coast could allow enough elevated and low level moisture to seep northward over southern and eastern areas for a chance of showers and thunderstorms. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 27, 3:51 AM MDT, 15 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 351 AM MDT Tue Jun 27 2017 NMZ501>540-281130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 351 AM MDT Tue Jun 27 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot and dry condtions will prevail across the area Wednesday and Thursday. Breezy to locally windy conditions could bring a few hours of local critical fire weather conditions to the central highlands both days. Otherwise, a backdoor front will bring a return of Gulf moisture and chances for thunderstorms to eastern New Mexico Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
In the hours before
Special weather statement, Jun 27, 5:10 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
510 PM MDT TUE JUN 27 2017
NMZ524-525-272330-
Upper Tularosa Valley-South Central Highlands-
510 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN AND
SOUTHEASTERN SOCORRO COUNTIES UNTIL 530 PM MDT...
At 509 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles northwest of Three Rivers, or 27 miles west of Carrizozo,
moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of west central
Lincoln and southeastern Socorro Counties.
&&
LAT...LON 3348 10637 3348 10647 3356 10646 3357 10645
3357 10644 3363 10618 3339 10619 3339 10637
TIME...MOT...LOC 2309Z 262DEG 25KT 3349 10633
GuyerSpecial weather statement, Jun 27, 5:14 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
514 PM MDT TUE JUN 27 2017
NMZ530-272330-
Union County-
514 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION COUNTY UNTIL
530 PM MDT...
At 514 PM MDT, Doppler radar was tracking a strong thunderstorm near
Seneca, or 7 miles northeast of Clayton, moving east at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Clayton, Clayton Lake State Park and Seneca.
&&
LAT...LON 3650 10304 3643 10304 3643 10331 3662 10333
3670 10301 3650 10300
TIME...MOT...LOC 2314Z 261DEG 23KT 3654 10312
GuyerSpecial weather statement, Jun 27, 5:26 PM MDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Albuquerque NM 526 PM MDT TUE JUN 27 2017 NMZ537-280000- De Baca County- 526 PM MDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE BACA COUNTY UNTIL 600 PM MDT... At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Ramon, or 31 miles southeast of Vaughn, moving east at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern De Baca County. && LAT...LON 3419 10488 3437 10489 3443 10461 3416 10459 TIME...MOT...LOC 2326Z 267DEG 8KT 3429 10479 Guyer
Local storm report, Jun 27, 5:40 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 10 SW BINGHAM 33.79N 106.49W
06/27/2017 M68 MPH SOCORRO NM MESONET
WHITE SANDS MISSILE RANGE - MINE.
&&
EVENT NUMBER ABQ1702065
GUYERSpecial weather statement, Jun 27, 6:36 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Albuquerque NM 636 PM MDT TUE JUN 27 2017 NMZ523-533-537-539-280100- Eastern Lincoln County-Guadalupe County-Central Highlands-De Baca County- 636 PM MDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...WEST CENTRAL DE BACA...SOUTHWESTERN GUADALUPE AND EAST CENTRAL TORRANCE COUNTIES UNTIL 700 PM MDT... At 636 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Vaughn, moving east at 30 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Lincoln...west central De Baca...southwestern Guadalupe and east central Torrance Counties. This includes Highway 285 between Mile Markers 178 and 203. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3439 10538 3458 10532 3459 10485 3427 10491 TIME...MOT...LOC 0036Z 274DEG 26KT 3449 10524
Special weather statement, Jun 27, 7:06 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Albuquerque NM 706 PM MDT TUE JUN 27 2017 NMZ533-537-539-280130- Eastern Lincoln County-Guadalupe County-De Baca County- 706 PM MDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...WESTERN DE BACA AND SOUTH CENTRAL GUADALUPE COUNTIES UNTIL 730 PM MDT... At 705 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Yeso, or 19 miles southeast of Vaughn, moving east at 35 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sumner Lake State Park, Yeso and Sumner Lake. This includes Highway 285 between Mile Markers 177 and 192. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3436 10514 3463 10491 3465 10427 3413 10464 TIME...MOT...LOC 0105Z 268DEG 38KT 3448 10488
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:36 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Jun 27, 7:06 PM MDT | Special Weather Statement | ABQ | De Baca | 24 min |
| Jun 27, 7:34 PM MDT | Special Weather Statement | ABQ | De Baca | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.